Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Can I Ask for Testosterone?
Apr 6, 1998

Hi,

I'm HIV positive, VL undetectable (AMEN!) and CD4s around 270. BUT, my regimin that is wearing me out! Crixivan, Norvir, and Combivir. Regardless of what I do, everyday I "crash" for about an hour or two (right around 2 or 3). I always get a good nights sleep (8 and 9 hrs). My energy levels fluctuate throughout the day. When they are high, I feel lucky. I'm generally irritable, sleepy and weak. My doctor said he wanted to check out my adrenal glands. He check already for anemia, and I'm OK.

I've heard testosterone can help with fatigue and energy levels. I feel that if I have to take these meds that make me feel so lousy everyday for the rest of my life, then I'm entitled to SOMETHING (ANYTHING) that will make me feel better.

Even if the adrenal tests come back OK, can I ask for testosterone anyway??

Thanks,

Drained

Response from Mr. Molaghan

Hi

I would go with your doctor's suggestion and have your adrenal glands checked..It might also be useful for you to know your testosterone level. If the level is low, and you are having synptoms, then treatment might be indicated. Testosterone is a potent hormone that is sometimes abnormally low in men with HIV disease. It should not be given unless it is needed. Adrenal function and testicular function are quite different. Good luck. Hope you feel better.


Previous
Hypogonadism from protease inhibitors
Next
Adrenal

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement